Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 15, 2014, 8:08 PM EDT for Bladen County, Pender County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2014, 8:08 PM EDT (00:08 UTC)
- Expired
- Apr 15, 2014, 9:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 74 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS52 KILM 160008
SVRILM
NCC017-141-160100-
/O.NEW.KILM.SV.W.0010.140416T0008Z-140416T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
808 PM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 900 PM EDT
* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGOON...OR 11 MILES
SOUTHEAST OF ELIZABETHTOWN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
KELLY...
ROWAN...
POINT CASWELL...
ROOKS...
WARDS CORNER...
MALPASS CORNER...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS NEAR
BLADENBORO. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7782 3442 7854 3468 7842 3469 7835
3460 7830 3457 7825 3473 7811 3473 7804
3472 7799 3472 7769
TIME...MOT...LOC 0007Z 266DEG 32KT 3456 7839
$$
ZOUZIAS2 follow-up statements
141
WWUS52 KILM 160048
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT TUE APR 15 2014
NCC017-160057-
/O.CAN.KILM.SV.W.0010.000000T0000Z-140416T0100Z/
BLADEN NC-
848 PM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN COUNTY IS
CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7782 3441 7819 3458 7811 3473 7804
3472 7799 3472 7769
TIME...MOT...LOC 0047Z 266DEG 32KT 3458 7796
$$
NCC141-160100-
/O.CON.KILM.SV.W.0010.000000T0000Z-140416T0100Z/
PENDER NC-
848 PM EDT TUE APR 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL PENDER COUNTY...
AT 847 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SHOWERS AND STORMS WITH STRONG GUSTY WINDS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VAN EDEN...OR NEAR BURGAW...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
HELENA...ASHTON...MURRAY TOWN...ROCKY POINT...MOORETOWN...WHITE
STOCKING AND MAPLE HILL
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7782 3441 7819 3458 7811 3473 7804
3472 7799 3472 7769
TIME...MOT...LOC 0047Z 266DEG 32KT 3458 7796
$$
ZOUZIAS929
WWUS52 KILM 160100
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EDT TUE APR 15 2014
NCC141-160108-
/O.EXP.KILM.SV.W.0010.000000T0000Z-140416T0100Z/
PENDER NC-
900 PM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR PENDER COUNTY WILL EXPIRE AT
900 PM EDT...
THE SEVERE WIND THREAT HAS ENDED BUT YOU CAN EXPECT GUSTY WINDS AND
A QUICK SHOT OF VERY HEAVY RAIN AS WINDS SHIFT ABRUBTLY AROUND TO
THE NORTH AS COLD FRONT MOVES THROUGH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3439 7782 3441 7819 3458 7811 3473 7804
3472 7799 3472 7769
TIME...MOT...LOC 0058Z 266DEG 32KT 3459 7784
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:03 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 15, 8:03 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT TUE APR 15 2014
.SYNOPSIS...
A STRONG SURGE OF COOL AND DRY AIR WILL FOLLOW IN THE WAKE OF A COLD
FRONT. AS THE COLD FRONT MOVES ACROSS THE AREA THIS EVENING...THE
RISK FOR SHOWERS AND A BRIEF THUNDERSTORM IS ENDING. CHILLY HIGH
PRESSURE WILL WEDGE ACROSS THE AREA ON WEDNESDAY AND THEN SLOWLY
WEAKEN THROUGH FRIDAY. LOW TEMPERATURES THROUGH WEDNESDAY NIGHT WILL
BE IN THE 30S AND NEAR THE FREEZING MARK FOR SOME LOCATIONS WELL
INLAND EARLY THURSDAY MORNING. CONDITIONS WILL DETERIORATE IN
ADVANCE OF A COLD FRONT THAT WILL MOVE INTO THE AREA AND STALL EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 800 PM TUESDAY...A STRONG COLD FRONT WAS MARCHING ACROSS THE
EASTERN CAROLINAS THIS EVE AND WILL MOVE OFF THE COAST THROUGH ABOUT
900-930 PM. SHOWERS AND A RUMBLE OF THUNDER HAVE ENDED ACROSS THE
INTERSTATE 95 CORRIDOR. HOWEVER...THESE SHOWERS WILL PERSIST FURTHER
E UNTIL THE FRONT MOVES THROUGH. IN THE WAKE OF THE FRONT...MUCH
DRIER AND COOLER AIR WILL SWEEP INTO THE AREA WITH TEMPS DROPPING
INTO THE 50S WITHIN AN HOUR OF PASSAGE. COLD AIR ADVECTION WILL DROP
TEMPS AT ABOUT 5 KFT TO NEAR ZERO DEGREES CELCIUS. AT THE
SURFACE...TEMPS WILL DROP INTO THE 30S OVERNIGHT WITH LOWS DROPPING
TO THE MID AND UPPER 30S NEAR DAYBREAK WED. WIND SPEEDS WILL BE
ELEVATED THROUGH THE NIGHT AND WE DO NOT EXPECT WINDS TO DECREASE
BELOW 10 TO 15 MPH. THUS...WE ARE NOT FORECASTING ANY FROST
DEVELOPMENT THROUGH WED MORNING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...WINTER TO MAKE ONE FINAL (HOPEFULLY)
RETURN TO THE AREA WEDNESDAY AS A WEDGE OF HIGH PRESSURE BUILDS
DOWN THE COAST BEHIND TUESDAYS COLD FRONT. WHILE THE SHORT TERM
WILL BE DRY AND MOSTLY SUNNY...WELL BELOW NORMAL TEMPS AND GUSTY
WINDS WILL MAKE IT FEEL MORE LIKE JANUARY THAN APRIL...ESPECIALLY
ON WEDNESDAY.
WITH NO SIGNIFICANT WEATHER OF WHICH TO SPEAK DURING MID-WEEK...THE
SHORT TERM IS PRIMARILY A TEMPERATURE FORECAST. GUIDANCE CONTINUES
TO INDICATE THAT HIGHS ON WEDNESDAY WILL REMAIN SUB-60 (APPROACHING
RECORD LOW HIGHS). IT IS VERY DIFFICULT TO KEEP HIGHS BELOW 60 THIS
TIME OF YEAR IN THE EASTERN CAROLINAS...ESPECIALLY WITHOUT TRUE AND
STRONG CAA IN PLACE. WHILE NE WINDS WILL BE GUSTY ON WEDNESDAY...AND
BACK TRAJECTORIES SHOW THE AIR MASS ORIGINATING FROM CENTRAL
CANADA...FULL MID-APRIL SUN AND MID-LEVEL THICKNESSES WHICH ACTUALLY
RISE THROUGH THE DAY WOULD FAVOR AT LEAST SLIGHTLY WARMER TEMPS. IN
FACT...1000-850MB THICKNESSES CLIMB FROM AROUND 1290M (SUPPORTIVE OF
SNOW!) TO 1320M BY THE WED NIGHT. ALTHOUGH THIS WILL BE OFFSET BY A
VERY SHALLOW COLD DOME AND WEAK MIXING...WILL BUMP HIGHS A BIT ON
WEDNESDAY FROM INHERITED. STILL EXPECT HIGHS TO BE SUB-60 ACROSS THE
NORTHERN TIER...WITH LOW 60S IN THE SOUTHERN PEE DEE AND SOUTH
SANTEE RIVER BASIN. GUSTY NE WINDS AROUND THE STRENGTHENING SURFACE
WEDGE WILL MAKE IT FEEL EVEN COOLER THROUGH THE AFTN. AIR MASS
MODIFICATION WILL ALLOW TEMPS TO REBOUND MORE SIGNIFICANTLY ON
THURSDAY...WITH HIGHS REACHING WELL INTO THE 60S. THIS IS STILL
BELOW NORMAL...BUT MUCH MORE REASONABLE FOR MID-APRIL.
THE LOWS WEDNESDAY NIGHT WILL BE VERY COLD...AND WILL APPROACH
RECORD VALUES FOR THE DATE. MOS BULLETINS SUGGEST LOWS DROPPING TO
FREEZING OR BELOW ACROSS THE WESTERN HALF OF THE CWA...WITH MID 30S
AT THE COAST. THIS WOULD APPROACH OR SET RECORDS:
RECORD LOWS FOR THURSDAY MORNING 4/17:
WILMINGTON, NC - 34
FLORENCE, SC - 33
NORTH MYRTLE BEACH, SC - 32
HOWEVER...EXPECT IT WOULD TAKE IDEAL RADIATIONAL COOLING OR STRONG
CAA TO DRIVE TEMPS TO FREEZING...NEITHER OF WHICH WILL BE IN PLACE
WEDNESDAY NIGHT...AND IN FACT SOME MOISTURE ADVECTION OFF THE OCEAN
MAY CREATE SOME ENHANCED STRATUS/STRATOCU WEDNESDAY NIGHT WHICH
WOULD FURTHER INHIBIT COOLING. NONETHELESS...WEDNESDAY NIGHT WILL BE
EXTREMELY COLD FOR THIS TIME OF YEAR...WITH WIDESPREAD MID 30S
LIKELY. ALTHOUGH THIS WILL PREVENT THE NECESSITY FOR ANY FREEZE
PRODUCTS...FROST IS POSSIBLE. HOWEVER...WINDS ARE EXPECTED TO REMAIN
ELEVATED THROUGH THE NIGHT...SO NO FROST IS CURRENTLY ANTICIPATED.
THURSDAY NIGHT WILL ALSO BE CHILLY...BUT 5-10 DEGREES WARMER THAN
WHAT IS EXPECTED WEDNESDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...WEAKENING HIGH PRESSURE OVER THE REGION ON
FRIDAY. MID LEVEL TROUGH AXIS SWINGS THROUGH AND DEVELOPS TROUGH OF
LOW PRESSURE OFF THE COAST. THIS SHOULD SPREAD AMPLE CLOUD COVER
ACROSS MOST OF THE REGION AND PERHAPS LOW RAIN CHANCES LONG THE
COAST. DRY AIR PUSHES IN FROM THE NW FRIDAY NIGHT AS WILL MID LEVEL
NVA DUE TO THE EXITING SHORTWAVE. DAMPENING MID LEVEL RIDGE BUILDS
IN FROM THE WEST OVER THE WEEKEND FOLLOWED BY A SHORTWAVE ON MONDAY.
THE WEEKEND LOOKS DRY AND SEASONABLE AND SOME RAIN CHANCES WILL
RETURN WITH THE UPPER DISTURBANCE FOR MONDAY...POSSIBLY LASTING INTO
TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...A COLD FRONT HAS MOVED THROUGH THE KFLO/KLBT TERMINALS.
PRECIPITATION HAS ENDED AT KFLO AND WILL END AT KLBT BY 01Z. NW-N
WINDS WILL CONTINUE OVERNIGHT WITH GUSTS TO AROUND 25 KNOTS. POST
FRONTAL MVFR/BORDERLINE IFR CIGS WILL BE POSSIBLE ONLY EARLY THIS
EVENING. SKIES SHOULD BECOME SCT BY MIDNIGHT.
THE FRONT AND ASSOCIATED BAND OF BRIEF BUT MODERATE TO HEAVY SHOWERS
WILL MOVE THROUGH KCRE/KMYR 00-01Z AND KILM 01-02Z. WINDS WILL SHIFT
TO THE NW-N WITH GUSTS TO AROUND 25 KNOTS. POST FRONTAL
MVFR/BORDERLINE IFR CIGS WILL BE POSSIBLE FOR A COUPLE OF HOURS
AFTER FROPA...WITH THE BEST CONFIDENCE OF OCCURRENCE AT KCRE/KILM.
SKIES SHOULD BECOME SCT SHORTLY AFTER MIDNIGHT.
EXPECT VFR/CLEAR SKIES AND N-NE WINDS AFTER SUNRISE GUSTING TO
AROUND 25 KNOTS...WITH GUSTS DECREASING IN THE MID TO LATE AFTERNOON.
EXTENDED OUTLOOK...LOW CONFIDENCE FOG/STRATUS THURSDAY...FRIDAY AND
SATURDAY MORNINGS. OTHERWISE VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 800 PM TUESDAY...A STRONG SMALL CRAFT ADVISORY IS IN EFFECT.
AN ABRUPT WIND SHIFT TO THE NORTH WILL MARK THE PASSAGE OF A STRONG
COLD FRONT. THE FRONT WILL MOVE EAST OF THE WATERS BY 1000 PM.
SHOWERS AND AN ISOLATED THUNDERSTORM WILL CONTINUE ACROSS THE WATERS
UNTIL THE FRONT MOVES OFFSHORE. SUSTAINED WINDS UP TO 25 TO 30 KT
ARE EXPECTED THROUGH THE NIGHT. SEAS WILL RANGE FROM 5 TO 8 FT AND
UP TO 9 AND 10 FT AS YOU MOVE OUT TO NEAR FRYING PAN SHOALS. NORTH
WINDS WILL QUICKLY KNOCK SEAS DOWN ACROSS THE NEAR SHORE WATERS OF
LONG BAY OVERNIGHT.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...STRONG WEDGE OF HIGH PRESSURE BUILDING DOWN
THE COAST ON WEDNESDAY WILL PERSIST THROUGH THE SHORT
TERM...CREATING GUSTY NE WINDS THROUGH MOST OF THE PERIOD. STRONGEST
WINDS WILL BE EARLY WEDNESDAY...WHEN WINDS VEER FROM NORTH TO NE AT
20-30 KTS. THESE WINDS WILL REMAIN NE THROUGH THE REST OF THE
PERIOD...WITH SLOWLY DECREASING SPEEDS TO 10-15 KTS THURSDAY NIGHT.
WAVES WILL BE DRIVEN PRIMARILY BY A N/NE WIND WAVE...WITH AMPLITUDES
OF 5-8 FT WEDNESDAY FALLING TO 4-6 FT THURSDAY. THE EXCEPTION WILL
BE IN THE TYPICAL WAVE-SHADOW REGION SW OF BRUNSWICK COUNTY WHERE NE
WINDS GET BLOCKED...AND THUS WAVE HEIGHTS WILL BE JUST 1-3 FT
LOCALLY IN THE NEAR SHORE PORTIONS OF AMZ252 AND AMZ254. THE SMALL
CRAFT ADVISORY HAS BEEN EXTENDED THROUGH ALL OF THURSDAY...AND MAY
NEED FURTHER EXPANSION INTO FRIDAY WITH LATER UPDATES.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...A NORTHERLY COMPONENT WILL BE FOUND IN THE
FORECAST FOR THE DURATION OF THE PERIOD. INITIALLY IT WILL BE
NORTHEASTERLY ON FRIDAY AS THE FORECAST ZONES LIE BETWEEN HIGH
PRESSURE OVER LAND AND A SURFACE TROUGH WELL OFFSHORE. THIS MAY
LEAD TO ENOUGH OF A GRADIENT PINCH FOR SOME ADVISORY-WORTHY 6 FT
SEAS BUT THEY SHOULD BE SHORT LIVED AS BOTH FEATURES WILL BE IN A
WEAKENING STATE. SATURDAY BRINGS A RENEWED PUSH OF HIGH PRESSURE
INTO THE MID ATLANTIC AND SOUTHEAST BUT THE COASTAL TROUGH WILL NO
LONGER BE A PLAYER. THIS BACKS THE FLOW A BIT TO NORTHERLY. AS THE
CENTER OF THE HIGH MOVES EAST INTO SUNDAY LOCAL WINDS WILL VEER
BACK TO NORTHEASTERLY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...RJD
SHORT TERM...JDW/BJR
LONG TERM...MBB
AVIATION...MRRHazardous weather outlook, Apr 15, 8:06 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT TUE APR 15 2014 NCZ096-099-105-107-109-SCZ053-055-170015- BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK- INLAND HORRY-INLAND GEORGETOWN- 806 PM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY A LINE OF SHOWERS AS THEY MOVE ACROSS THE AREA AND OFFSHORE THIS EVENING. A RUMBLE OF THUNDER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW RELATIVE HUMIDITY AND GUSTY WINDS MAY CREATE DANGEROUS CONDITIONS FOR BURNING ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-170015- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 806 PM EDT TUE APR 15 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS WILL END BY LATE EVENING. STRONG GUSTY WINDS AND REDUCED VISIBILITIES IN HEAVY RAIN ARE EXPECTED TO ACCOMPANY THE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY CONDITIONS MAY PERSIST INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-170015- COASTAL BRUNSWICK- 806 PM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY A LINE OF SHOWERS AS THEY MOVE ACROSS THE AREA AND OFFSHORE THIS EVENING. A RUMBLE OF THUNDER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-170015- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 806 PM EDT TUE APR 15 2014 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY A LINE OF SHOWERS AS THEY MOVE ACROSS THE AREA AND OFFSHORE THIS EVENING. A RUMBLE OF THUNDER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-SCZ017-023-024-032-033-039-170015- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 806 PM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW RELATIVE HUMIDITY AND GUSTY WINDS MAY CREATE DANGEROUS CONDITIONS FOR BURNING ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
In the hours before
Special weather statement, Apr 15, 5:54 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT TUE APR 15 2014
SCZ017-023-032-152245-
DARLINGTON-FLORENCE-MARLBORO-
554 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 645 PM EDT...
AT 554 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DARLINGTON RACEWAY...OR ABOUT 7 MILES SOUTHWEST OF DARLINGTON...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
AUBURN...BROWNSVILLE...CHAVISTOWN...CLIO...DARLINGTON RACEWAY...
DOVESVILLE...DUNBAR...FLOYD...MCCOLL AND MECHANICSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3481 7967 3462 7945 3431 7963 3430 7962
3413 7995 3428 8007 3449 7994 3449 7988
3454 7983 3460 7981 3461 7978 3464 7980
3467 7984 3481 7975
TIME...MOT...LOC 2154Z 234DEG 29KT 3426 7991
BACONSpecial weather statement, Apr 15, 6:17 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT TUE APR 15 2014
NCZ087-SCZ024-152300-
DILLON-ROBESON-
617 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 700 PM EDT...
AT 617 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF OAK GROVE...OR ABOUT 15 MILES NORTHEAST OF DARLINGTON...
MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...RED SPRINGS...
ALMA...BARKER TEN MILE...BINGHAM...BUIE...ELROD...FAIRMONT...
FLOYDALE...FORK AND HAMER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3464 7894 3428 7917 3425 7922 3425 7925
3430 7937 3430 7942 3429 7948 3425 7953
3431 7962 3462 7945 3463 7946 3477 7934
3481 7936 3484 7932 3484 7919 3489 7911
TIME...MOT...LOC 2217Z 234DEG 38KT 3440 7961
BACONSpecial weather statement, Apr 15, 7:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
740 PM EDT TUE APR 15 2014
NCZ096-160045-
BLADEN-
740 PM EDT TUE APR 15 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN COUNTY THROUGH 845 PM
EDT...
AT 740 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ELIZABETHTOWN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...BLADENBORO...CARVERS...COUNCIL...ELKTON...EMERSON...KELLY...
LAGOON...LISBON AND ROWAN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3467 7832 3460 7830 3458 7826 3453 7827
3451 7826 3446 7818 3440 7826 3437 7834
3440 7852 3447 7867 3446 7881 3464 7883
3469 7880 3472 7883 3479 7884 3486 7869
3486 7850
TIME...MOT...LOC 2340Z 235DEG 43KT 3467 7862
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:16 PM EDT | Special Weather Statement | ILM | Columbus | 59 min |
| Apr 15, 8:17 PM EDT | Special Marine Warning | ILM | 118 min | |
| Apr 15, 8:35 PM EDT | Special Weather Statement | ILM | Brunswick | 55 min |
| Apr 16, 5:10 AM EDT | Rip Current Statement | ILM | New Hanover, Pender | 15 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.